Knapsack polytopes: a survey

Christopher Hojny, Tristan Gally, Oliver Habeck, Hendrik Lüthen, Frederic Matter, Marc E. Pfetsch (Corresponding author), Andreas Schmitt

Research output: Contribution to journalArticleAcademicpeer-review

6 Citations (Scopus)


The 0/1 knapsack polytope is the convex hull of all 0/1 vectors that satisfy a given single linear inequality with non-negative coefficients. This paper provides a comprehensive overview of knapsack polytopes. We discuss basic polyhedral properties, (lifted) cover and other valid inequalities, cases for which complete linear descriptions are known, geometric properties for small dimensions, and connections to independence systems. We also discuss the generalization to (mixed-)integer knapsack polytopes and variants.
Original languageEnglish
Pages (from-to)469-517
Number of pages49
JournalAnnals of Operations Research
Early online date19 Sept 2019
Publication statusPublished - 1 Sept 2020
Externally publishedYes


  • Complete linear description
  • Cover inequality
  • Independence systems
  • Knapsack polytope
  • Lifting
  • Separation problem


Dive into the research topics of 'Knapsack polytopes: a survey'. Together they form a unique fingerprint.

Cite this